Arkansas, 2019Flash Flooding and Damaging Winds in Arkansas, June 3 to 6, 2019
June 3 to 6, 2019 · NWS LZK · 7 events in 7 counties and zones
Some thunderstorms brought damaging winds, flash flooding and a tornado during the first week of June.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Some thunderstorms brought damaging winds, flash flooding and a tornado during the first week of June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 3, 1:49 PM CST, 1 hour earlier.
Area forecast discussion, Jun 3, 1:49 PM CST, 1 hour before
Area Forecast Discussion
National Weather Service Little Rock AR
249 PM CDT Mon Jun 3 2019
.DISCUSSION...
Latest surface analysis shows a frontal boundary stalled from
southeast Arkansas into northwest Arkansas/southern Missouri.
Showers/storms have continued to fire in the warm sector, as there
are several remnant mesoscale boundaries left over from morning
convection in the Plains, and moisture-rich low levels, as
evidenced by area of dewpoints aoa 75 degrees extending from east
Texas into southeast Oklahoma.
Big concern over the next 12-24 hours is this convection in
western Arkansas into Oklahoma and Texas. Latest mesoscale models
continue to show an initial eastward push of showers/storms across
the southern half of Arkansas this afternoon and tonight. With an
upper trough extending well southward into the Plains of Texas and
Oklahoma riding over the top of the ridge centered southeast of
the Gulf coast, see no reason that this won't happen that way. So,
went with higher rain chances this afternoon and tonight. Would
not be surprised to see a few strong storms south/west of the
front. Even though there would be wet microburst potential and
hail with the strongest storms, I think heavy rainfall would be
the bigger threat.
Southernmost convection should wane after we lose the heating of
the day, with the focus becoming more of the northern area as the
upper trough shifts toward the mid-Mississippi Valley. Showers/storms
will continue on Tuesday, as convection fires along remnant
boundaries during the afternoon and early evening hours.
Mid to late-week focus will then shift to surge of moisture
associated with potential tropical activity coming up from the
Gulf of Mexico. What could add the proverbial fuel to the fire
would be a cutoff upper low deepening over the southern Rockies.
Model solutions show this low sending several troughs through the
area in the mean flow, which will only add upper level support to
what will already be buoyant, moisture-laden low levels.
What could/would likely be the remnant tropical system will get
absorbed into an approaching frontal boundary by the weekend.
Problem is, as the aforementioned upper low reaches the eastern
Plains/mid-Mississippi Valley, ridging will amplify in the
midwest, which could slow things down a bit further.
Of course, any deviations in the model solutions could throw a
complete wrench in the going forecast. The models are still having
trouble resolving qpf amounts in this portion of the country, and
this is one of the most critical elements of the forecast right
now. Right now, it is important not to focus on the exact location
of the heaviest rainfall this far out, as solutions will likely
continue to vary until we get closer to mid-week and the weekend.
What's extremely important to remember is the antecedent
conditions (in other words, it's not going to take a great deal of
rain to cause a great deal of problems or additional problems).
As I've often said, your best bet is to continue to monitor the
forecast in the coming days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 67 87 72 88 / 40 40 20 60
Camden AR 71 92 74 88 / 50 20 20 60
Harrison AR 66 84 70 84 / 50 40 20 60
Hot Springs AR 71 89 73 86 / 60 30 20 60
Little Rock AR 71 90 74 88 / 60 40 20 60
Monticello AR 72 92 75 89 / 40 20 20 50
Mount Ida AR 69 88 72 84 / 50 30 20 60
Mountain Home AR 66 85 70 86 / 50 40 20 60
Newport AR 67 87 72 89 / 30 40 20 50
Pine Bluff AR 71 91 74 89 / 50 30 20 50
Russellville AR 70 87 72 86 / 50 40 20 60
Searcy AR 69 88 71 89 / 50 40 20 50
Stuttgart AR 71 90 74 89 / 50 30 20 50
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
57
Hazardous weather outlook, Jun 3, 4:00 AM CST, 10 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Mon Jun 3 2019
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-041000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
500 AM CDT Mon Jun 3 2019
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms are possible this afternoon into
early tonight. A few strong to severe thunderstorms will be possible,
with high winds and hail the main threats expected with the strongest
storms.
Meanwhile, the Arkansas River will continue to rise or remain high,
with major flooding continuing at all forecast points along the river.
.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday
Major flooding continues along the Arkansas River. This is an historic
event, with record or near record crests occurring or projected. Arkansas
River levels will remain high for quite some time.
Scattered showers and thunderstorms will be possible over the next several
days before a larger storm system arrives towards the weekend. Some
storms could be strong to severe with large hail and damaging winds
the primary threats. Heavy rain is expected and will likely lead to
areas of flash flooding. Overall rainfall of 2 to 4 inches, with
locally higher amounts, will aggravate ongoing flooding and could
prolong river flooding. All interests should monitor this forecast
closely over the coming days.
.Spotter Information Statement...
Spotter activation may be needed by Thursday through early Saturday.
&&
Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.
44/230
In the hours before
Special weather statement, Jun 3, 10:33 AM CST, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1133 AM CDT Mon Jun 3 2019
ARZ037-031715-
Scott AR-
1133 AM CDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTT COUNTY UNTIL
1215 PM CDT...
At 1133 AM CDT, Doppler radar was tracking a strong thunderstorm near
Heavener Runestone State Park, or 16 miles southeast of Poteau,
moving northeast at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Mansfield... Oliver...
Morgan Springs... Bates...
Black Fork... Cauthron...
Liberty...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3493 9445 3493 9443 3495 9441 3494 9439
3496 9437 3495 9434 3495 9429 3497 9424
3506 9423 3506 9425 3507 9424 3508 9422
3504 9413 3473 9445
TIME...MOT...LOC 1633Z 215DEG 17KT 3484 9451
65Thunderstorm Wind, Pike
- When
- June 3, 2:49 PM CST
- Where
- Pike County, Lodi
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 34.310, -93.710
A COOP Observer reported an apple tree and a larger tree was blown down at a relative's house in Lodi.
Thunderstorm Wind, Prairie
- When
- June 4, 6:01 PM CST
- Where
- Prairie County, 0.89 mi NE of Hazen Fowlkes Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.790, -91.540
Trees were down causing power outages blocking the highway.
Thunderstorm Wind, Lawrence
- When
- June 4, 7:27 PM CST
- Where
- Lawrence County, 3.5 mi S of Hoxie
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.000, -90.970
Power poles and trees were down along County Roads 701 and 716 and State Hwy. 91. Structure damage was noted along County Road 701.
Flash Flood, Johnson
- When
- June 5, 3:05 PM CST
- Where
- Johnson County, 0.56 mi E of Knoxville to 0.24 mi ENE of Knoxville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.380, -93.360
Flash flooding was reported in the city of Knoxville in Johnson County.
Flash Flood, Logan
- When
- June 5, 3:40 PM CST
- Where
- Logan County, 0.89 mi NW of Paris Muni Arpt to 1.98 mi NNE of Paris Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.310, -93.690
Airport Industrial Dr. was closed due to the high water from flash flooding.
Flash Flood, Yell
- When
- June 5, 4:05 PM CST
- Where
- Yell County, 1.78 mi NW of Chickalah to 2.34 mi WSW of Chickalah
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.190, -93.300
Two low water bridges were impassable due to flooding.
Flash Flood, Pulaski
- When
- June 6, 10:00 PM CST to 11:59 PM CST
- Where
- Pulaski County, 0.9 mi NW of Hensley to 1.48 mi WNW of Hensley
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.510, -92.210
Water was over the roadway at the intersection of Hensley Rd. and Interstate 530.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Oklahoma, June 3, 2019$20,000 · 1.25 in hail · 2 events
- Tornado and Hail in New Mexico, June 3, 2019$2,000 · EF0 · 9 events
- Tornadoes and Hail in Kansas, June 3, 20191.75 in hail · 8 events
- Hail in Colorado, June 3, 20191 in hail · 7 events
- Tornado and Hail in Kansas, June 3, 2019EF0 · 7 events
- Flash Flooding and Hail in Kansas, June 3, 20190.88 in hail · 5 events
- Flash Flood and Hail in Oklahoma, June 3 to 4, 20191.25 in hail · 3 events
- Damaging Winds in Nebraska, June 3, 2019$500 · 56 kt wind · 3 events
- Damaging Winds in Nebraska, June 3, 201961 kt wind · 3 events
- Hail in South Dakota, June 3, 20191 in hail · 2 events
- Damaging Winds in Oklahoma, June 3, 201959 kt wind · 2 events
- Damaging Wind in Colorado, June 3, 201959 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 832383, 832384, 832385, 832422, 832424, 832426, 832429.